MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE

DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE
Catalog Number 222286
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed 1 similar complaint for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that her healix knotless anchor 4.75 mm broke while being inserted into the bone hole during a rotator cuff procedure.The surgeon was able to completely remove the anchor.The surgeon inserted another healix anchor into the bone hole but had to remove the inserter to find the original bone hole and as he did this the second anchor fell off the inserter onto the floor.The surgeon then used a competitor's device to complete the procedure with no patient consequences but with a ten (10) minute delay.The sales representative verified that the bone quality was average.The surgeon used the yellow handled healix awl.She also confirmed the surgeon was not off axis and there was no audible sound that the anchor broke.The devices were discarded.

Brand Name
4.75MM HEALIX KNOTLESS BR
Common Device Name
SOFT-TISSUE ANCHOR, BIODEGRADABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7621817
Report Number1221934-2018-50794
Device Sequence Number19181624
Product Code MAI
UDI-Device Identifier10886705020386
UDI-Public10886705020386
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/25/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2015
Device Catalogue Number222286
Device Lot Number3589731
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2013
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1